Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2007, 3:29 PM MDT for Laramie County, Wyoming. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 24, 2007, 4:04 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:45 PM MDT | TSTM WND GST 60 | 6 Se Burns, WY | PERSON REPORTED CLASSIC MICROBURST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 242128 SVRCYS WYC021-242215- /O.NEW.KCYS.SV.W.0057.070624T2129Z-070624T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 329 PM MDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 415 PM MDT * AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR ABOUT NEAR CHEYENNE...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 370 BY 350 PM MDT... HWY 85 AT LODGEPOLE CREEK BY 405 PM MDT... HWY 85 AT COUNTY ROAD 222 AND HWY 85 MM 32 BY 415 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STRONG AND DAMAGING WINDS ARE LIKELY WITH THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 242146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 346 PM MDT SUN JUN 24 2007 WYC021-242215- /O.CON.KCYS.SV.W.0057.000000T0000Z-070624T2215Z/ LARAMIE WY- 346 PM MDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 344 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED ABOUT 6 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 AT LODGEPOLE CREEK AND HWY 85 AT COUNTY ROAD 222 BY 415 PM MDT... DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418 $$ GRIFFITH
000 WWUS55 KCYS 242204 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 403 PM MDT SUN JUN 24 2007 WYC021-242213- /O.CAN.KCYS.SV.W.0057.000000T0000Z-070624T2215Z/ LARAMIE WY- 403 PM MDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... A 57 MPH WIND GUST WAS RECORDED AT THE CHEYENNE AIRPORT AT 325 PM AND THE PUBLIC REPORTED AN ESTIMATED WIND GUST OF 60 MPH SOUTHEAST OF BURNS AT 345 PM REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4142 10489 4104 10498 4105 10411 4137 10418 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 24, 2:34 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT SUN JUN 24 2007 .SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC NORTHWEST COAST. MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE BUILDING BACK UPSTREAM ON TUESDAY. THE SHORTWAVE TROUGH WILL HELP TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT. AHEAD OF THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR TUESDAY. THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY. THE LIFTED INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY AFTERNOON. THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING BY 00Z WEDNESDAY. A PERIOD OF LOW CLOUDS MAY FORM OVER THE SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING. THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE STORMS WILL BE HIGH BASED WITH WIND GUSTS TO 45 MPH LIKELY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL. HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH ABOVE NORMAL TEMPS. && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY. ISOLATED THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC WINDS WITH GUSTS TO 45 MPH. && .FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. HOWEVER... DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA. WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER WATCH AT THIS TIME BASED ON THEIR INPUT. FORECAST FIRE DANGER RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY HIGH OR EXTREME LEVELS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
Hazardous weather outlook, Jun 24, 10:37 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SUN JUN 24 2007 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST WYOMING...EAST OF THE LARAMIE RANGE. THE ACTIVITY WILL MOVE TO THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST PART OF THE PANHANDLE. THE ATMOSPHERE WILL BE SLIGHTLY MORE MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM. ANY STORMS THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-251200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.